Doxycycline/Cipro and Lifting Doxycycline/Cipro and Lifting

starting strength gym
Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Doxycycline/Cipro and Lifting

  1. #1
    Join Date
    Jul 2019
    Posts
    330

    Default Doxycycline/Cipro and Lifting

    • wichita falls texas february 2021 seminar
    • starting strength seminar april 2021
    • starting strength seminar february 2021
    My back acne has gotten so bad over the last few months that my wife demanded I go to a dermatologist. I was prescribed a regimen of doxycycline and a topical foam to help get rid of it. I know certain antibiotics are linked to tendon ruptures and before I start taking this stuff, I just wanted to make sure no one has heard of any adverse tendon effects or anything else that might interfere with weight training?

    When I brought it up to the doc she seemed unaware of this, but I am almost certain itís something Iíve heard before.

  2. #2
    Join Date
    Jul 2007
    Location
    North Texas
    Posts
    44,277

    Default

    Cipro is the antibiotic associated with collagen problems. I know of no similar problems with Doxy.

  3. #3
    Join Date
    Jul 2019
    Posts
    330

    Default

    Quote Originally Posted by Mark Rippetoe View Post
    Cipro is the antibiotic associated with collagen problems. I know of no similar problems with Doxy.
    Ah ok! I just wanted to make sure. I appreciate the response.

  4. #4
    Join Date
    Apr 2019
    Location
    Vienna, VA
    Posts
    113

    Default

    Don't use the same bath towel twice. I have also personally found I am prone to breakouts when taking pain meds. If you are on those, try to avoid them for a while.

  5. #5
    Join Date
    Feb 2018
    Posts
    598

    Default

    Quote Originally Posted by Mark Rippetoe View Post
    Cipro is the antibiotic associated with collagen problems. I know of no similar problems with Doxy.
    Also Levaquin. The class in question is fluoroquinolones. You can ask your doctor of pharmacist if an antibiotic is in this class, or ask Dr Google. These antibiotics have become much less popular in recent years for a number of reasons, including the tendon ruptures. There are a few situations where they are probably still the best choice, but mostly there are good substitutes.

    Doxycycline has other potential side effects, but is not a quinolone, so your tendons should be safe.

  6. #6
    Join Date
    Jul 2019
    Posts
    330

    Default

    Quote Originally Posted by jfsully View Post
    Also Levaquin. The class in question is fluoroquinolones. You can ask your doctor of pharmacist if an antibiotic is in this class, or ask Dr Google. These antibiotics have become much less popular in recent years for a number of reasons, including the tendon ruptures. There are a few situations where they are probably still the best choice, but mostly there are good substitutes.

    Doxycycline has other potential side effects, but is not a quinolone, so your tendons should be safe.
    Thanks Sully! The only other issue I see with Doxycycline is that Iíll have to strategize my half GOMAD milk ingestion around when I take it. If I take it twice a day but only 8 hours apart, would that be sufficient? The doc told me not to take it within 2 hours of any dairy. I can do that, but Iíll need to take it 8 hours apart in order to do so. Apparently, itís less effective when taken with dairy. All the other side effects seemed pretty standard and run-of-the-mill.

  7. #7
    Join Date
    Jun 2016
    Posts
    165

    Default

    Quote Originally Posted by Frank_B View Post
    Thanks Sully! The only other issue I see with Doxycycline is that Iíll have to strategize my half GOMAD milk ingestion around when I take it. If I take it twice a day but only 8 hours apart, would that be sufficient? The doc told me not to take it within 2 hours of any dairy. I can do that, but Iíll need to take it 8 hours apart in order to do so. Apparently, itís less effective when taken with dairy. All the other side effects seemed pretty standard and run-of-the-mill.
    Youíre doing gomad and breaking out badly? Honestly your skin issues could be from all the dairy you are consuming. I have taken doxycycline to many times to count and for months at a time in some cases. I donít really have anything to add other than trying to stop having so much dairy and consider putting on jojoba oil on your back after showering (now brand is good). It cleared my acne up which was mostly in the winter due to dry skin apparently.

  8. #8
    Join Date
    Feb 2018
    Posts
    598

    Default

    Quote Originally Posted by Frank_B View Post
    Thanks Sully! The only other issue I see with Doxycycline is that Iíll have to strategize my half GOMAD milk ingestion around when I take it. If I take it twice a day but only 8 hours apart, would that be sufficient? The doc told me not to take it within 2 hours of any dairy. I can do that, but Iíll need to take it 8 hours apart in order to do so. Apparently, itís less effective when taken with dairy. All the other side effects seemed pretty standard and run-of-the-mill.
    Food interferes with absorption of doxycycline, and calcium in dairy may specifically interfere. This is not to say that it prevents absorption, but it has the same effect that lowering the dose would. I would say take it an hour before or 2 hours after a meal or significant milk intake, to maximize absorption. BUT, you may not need maximum absorption to get the benefit of the medication. Many people find doxy hard on the stomach unless taken with food, so they don't follow the empty stomach guideline.

    The best thing would be to take it consistently, and decide for yourself whether empty vs non-empty stomach works better for your digestion and schedule. Just pick a schedule and stick with it. Then assess whether it is effective the way you're doing it. You may or may not need the full-dose potency to clear up the backne. Taking it 8 hours apart is probably fine.

  9. #9
    Join Date
    Jul 2019
    Posts
    330

    Default

    Quote Originally Posted by Johnsonville View Post
    You’re doing gomad and breaking out badly? Honestly your skin issues could be from all the dairy you are consuming. I have taken doxycycline to many times to count and for months at a time in some cases. I don’t really have anything to add other than trying to stop having so much dairy and consider putting on jojoba oil on your back after showering (now brand is good). It cleared my acne up which was mostly in the winter due to dry skin apparently.
    Yeah. I know my dairy intake may be part of the acne problem. I’m 6’2, 225 and trying to get to 240-250. I wouldn’t mind being 270, but I have a job that has me crawling through small crawl spaces and my shoulders and ass are already getting me stuck in places I used to crawl through with ease.

    Without milk I just can’t stuff enough food down my throat to gain weight. I scaled back from full GOMAD because I was starting to have digestive issues.

    Thanks again sully. I’ll play around and see what works best.

  10. #10
    Join Date
    Jun 2020
    Posts
    201

    Default

    starting strength coach development program
    I did not know about CIPRO and started taking it Friday night for an ear infection. I don't feel like I need to be taking anymore of it after reading this thread and doing a Google search.

Page 1 of 2 12 LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •